Dose-dependent appearance and disappearance of amiodarone-induced skin pigmentation (Journal article)

Kounis, N. G./ Frangides, C./ Papadaki, P. J./ Zavras, G. M./ Goudevenos, J.

A 66-year-old man suffering from atrial flutter developed cutaneous blue-gray pigmentation while receiving 600 mg of amiodarone daily for 15 months. With reduction of the dose to 100 mg, skin discoloration disappeared within 16 months, to reappear within 7 months after increasing the dose to 400 mg. Finally, the discoloration disappeared within 13 months with a dose reduction to 200 mg daily. It seems that a tissue threshold level for amiodarone exists in this patient, above which skin discoloration appears and below which it fades. Dose, duration, metabolism, macrophage transfer, and spillover saturation-excretion may be relevant in amiodarone-induced skin pigmentation.
Institution and School/Department of submitter: Πανεπιστήμιο Ιωαννίνων. Σχολή Επιστημών Υγείας. Τμήμα Ιατρικής
Keywords: Aged,Amiodarone/*adverse effects/therapeutic use,Anti-Arrhythmia Agents/*adverse effects/therapeutic use,Atrial Flutter/drug therapy,Dose-Response Relationship, Drug,Humans,Male,Skin Diseases/*chemically induced,Skin Pigmentation/*drug effects
URI: https://olympias.lib.uoi.gr/jspui/handle/123456789/22352
ISSN: 0160-9289
Link: http://www.ncbi.nlm.nih.gov/pubmed/8818442
http://onlinelibrary.wiley.com/store/10.1002/clc.4960190713/asset/4960190713_ftp.pdf?v=1&t=h0lzn5wu&s=5ba0a6bba1a25678c58fa1af206f64bb5e8e1b86
Appears in Collections:Άρθρα σε επιστημονικά περιοδικά ( Ανοικτά)

Files in This Item:
File Description SizeFormat 
Kounis-1996-Dose-dependent appea.pdf244.98 kBAdobe PDFView/Open    Request a copy


 Please use this identifier to cite or link to this item:
https://olympias.lib.uoi.gr/jspui/handle/123456789/22352
  This item is a favorite for 0 people.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.